MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number HGKAX0808RS45/30
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption e2017024 : intervascular sas (manufacturer) is submitting the report on behalf of maquet cardiovascular, llc (importer).(3340/3345/213) one retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(11) the investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported that during an axillo-bifemoral case, after the physician took clamps off, immediately blood started weeping profusely through the hemagard graft.The patient had 10,000 units of heparin in the beginning of the procedure and an additional 2000 units of heparin mid procedure.The medical staff and physician chose not to reverse heparin.The blood leaking stopped after 20 minutes.The graft remained implanted and the patient was stable.It was also reported that this was physician's first case using an hemagard graft.
 
Additional Manufacturer Narrative
(b)(4) a review of the complaint device history records, indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.

Brand Name
HEMAGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6972795
Report Number1640201-2017-00034
Device Sequence Number13752326
Product Code DSY
UDI-Device Identifier00384401014812
UDI-Public00384401014812
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2018
Device Model NumberHGKAX0808RS45/30
Device Catalogue NumberHGKAX0808RS45/30
Device Lot Number13D11
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/28/2017
Device Age53 MO
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR